Alert archive / Alabama / Flash Flood Warnings in 2009
Flash Flood Warning 32, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at May 13, 2009, 7:37 AM CDT for Lawrence County, Morgan County, Alabama. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2009, 7:37 AM CDT (12:37 UTC)
- Expired
- May 13, 2009, 9:30 AM CDT
- In force
- 113 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lawrence County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 104 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 0.6 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 281 J/kg
- Mixed-layer CIN
- -368 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at May 13, 6:30 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 13, 6:30 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 630 AM CDT WED MAY 13 2009 .UPDATE...FOR 12Z AVIATION DISCUSSION && .AVIATION... AS A WARM FRONT LIFTS ACROSS THE AREA...LIGHT SHOWERS /WITH OCCASIONAL EMBEDDED THUNDER/ WILL IMPACT NORTH ALABAMA THIS MORNING...BEFORE ADDITIONAL TSRA DEVELOPMENT OCCURS THIS AFTERNOON WITH DAYTIME HEATING. DEPENDING ON HOW MUCH WINDS SLACKEN LATE IN THE PERIOD...MAY SEE SOME BR TOWARD DAYBREAK...BUT WILL NOT INCLUDE IN TAFS ATTM. .DISCUSSION.../ISSUED AT 340 AM CDT WED MAY 13 2009/ THE NORTH AMERICAN WATER VAPOR SATELLITE VIEW DEPICTED A SPEED MAX MOVING WEST-EAST...SOUTH OF LOW PRESSURE ALONG THE MONTANA/CANADIAN BORDER. THIS FEATURE WAS HELPING TO DEVELOP A VIGOROUS APPEARING SHORT WAVE OVER SOUTHERN MANITOBA. THIS FEATURE...ALONG WITH AN INFLUX OF MOISTURE FROM THE GULF WILL SET THE STAGE FOR AN ACTIVE SEVERE WEATHER DAY ACROSS PARTS OF THE MID MISSISSIPPI VALLEY. AN ANALYSIS OF 00Z 500MB PLOTS REVEALED A MORE/LESS ZONAL PATTERN OTHERWISE PREVAILED ACROSS MUCH OF THE LOWER-48 THIS MORNING. AN UPPER LEVEL DISTURBANCE MOVING ACROSS MISSISSIPPI/ALABAMA WAS HELPING TO INITIATE SHOWERS AND THUNDERSTORMS...MAINLY AT LOCATIONS WELL SOUTH OF THE TENNESSEE VALLEY. AREA RADARS HOWEVER DO NOTE SOME LIGHT SHOWERS CONTINUING TO PROGRESS FROM WEST TO EAST ACROSS THIS AREA. OTHERWISE RATHER SEASONABLE WEATHER PREVAILED...WITH LATE NIGHT TEMPERATURES MOSTLY IN THE LOWER AND MID 60S WITH SE-S WINDS 5-15 MPH. GIVEN THE LIGHT SHOWERS ALREADY IN PROGRESS...WILL START OUT THE FORECAST TODAY WITH MOSTLY CLOUDY SKIES AND A SLIGHT CHANCE OF SHOWERS/T-STORMS...INCREASING TO A CHANCE MOST LOCATIONS FOR THE AFTERNOON. HIGH TEMPERATURES SHOULD WARM A BIT MORE THAN ON TUESDAY...THE UPPER 70S TO AROUND 80 MOST PLACES...DEPENDING UPON HOW MUCH COVERAGE OCCURS FROM LOW/MID CLOUDS. THIS DIURNALLY DRIVEN CONVECTION WILL DIMINISH SHORTLY AFTER DUSK. A SIMILAR FORECAST FOR THURSDAY...WITH MORE MOISTURE...SLIGHTLY WARMER HIGH TEMPERATURES AND MORE INSTABILITY. THUS SLIGHTLY BETTER ODDS FOR STRONG STORMS. A COLD FRONT MOVING TOWARD THE TENNESSEE VALLEY WILL BECOME STATIONARY AND DIFFUSE NORTH OF THE REGION. ANOTHER FRONT WILL NEAR THE REGION THIS WEEKEND. THE GFS/DGEX/ECMWF ARE IN GOOD AGREEMENT WITH THE FRONT REACHING NW ALABAMA/SOUTHERN MIDDLE TENNESSEE AROUND DAYBREAK SUNDAY. LIFT AND MOISTURE INDUCED BY THIS FRONT WILL BRING LIKELY CHANCES FOR CONVECTION. GFS BUFFER SOUNDINGS NOTE THAT UPWARDS OF 1.7 INCHES OF PRECIP WATER WILL BE IN THE ATMOSPHERE ON SATURDAY. THUS CANNOT RULE OUT LOCALLY HEAVY RAINS. THIS FRONT PASSING ACROSS THE REGION SUNDAY...WILL HELP BRING AND END TO THE SHOWER ACTIVITY...AND USHER IN SOMEWHAT COOLER AIR. HIGH TEMPS FOR SUN/MON SHOULD BE IN THE MID 70S...WITH MORE SUN THAN CLOUDS FOR A CHANGE...FOR THE FIRST PART NEXT WEEK && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && DISCUSSION...RSB AVIATION...JLL
Hazardous weather outlook, May 13, 4:26 AM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 426 AM CDT WED MAY 13 2009 ALZ001>010-016-TNZ076-096-097-131800- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 426 AM CDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED SHOWERS AND THUNDERSTORMS WILL IMPACT THE AREA TODAY AS SOUTHERLY FLOW BECOMES ESTABLISHED OVER THE TENNESSEE VALLEY. THE ACTIVITY WILL DISSIPATE EARLY THIS EVENING WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEKEND. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE DURING THE WORK WEEK...WITH A FEW STRONG STORMS POSSIBLE ON THURSDAY AND FRIDAY AFTERNOON. A COLD FRONT WILL APPROACH THE AREA IN TIME FOR THE WEEKEND...WITH SHOWERS AND THUNDERSTORMS POSSIBLE AREAWIDE ON SATURDAY INTO SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. JLL
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 10:56 AM CDT | Flash Flood Warning | HUN | Morgan | 98 min |
Nearby
Flash Flood Warnings in Alabama, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.